MAUDE Adverse Event Report: SMITH & NEPHEW, INC. CONTROL UNIT, DYONICS 25; ARTHROSCOPE

SMITH & NEPHEW, INC. CONTROL UNIT, DYONICS 25; ARTHROSCOPE
Model Number 7211010S
Health Effect - Clinical Code No Information (3190)
Date of Event 09/28/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the device was failed to start with an error message of system error.The problem occurred during preparation of the surgery.The procedure was completed with a back-up competitor device.
 
Additional Manufacturer Narrative
The device was received for evaluation.There was a relationship found between the returned device and the reported incident.A visual inspection was performed on the product and no issue was observed.Complaint of system error was confirmed.Product failed functional testing with a system error and pump motor error.Cause of errors is a defective electronic component on the motor controller pcb.Product passed functional testing with a known good motor controller pcb installed.A review of the device history records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.No containment or corrective actions are recommended at this time.

Brand Name
CONTROL UNIT, DYONICS 25
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107 6512
MDR Report Key6921501
Report Number1643264-2017-00596
Device Sequence Number18974205
Product Code HRX
UDI-Device Identifier03596010555960
UDI-Public(01)03596010555960
Combination Product (Y/N)N
PMA/510(K) Number
K171794
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 11/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7211010S
Device Catalogue Number7211010
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/25/2017
Initial Date Received by Manufacturer 09/28/2017
Supplement Date Received by Manufacturer10/25/2017
Initial Report FDA Received Date10/06/2017
Supplement Report FDA Received Date11/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1